Alert archive / Arizona / Flash Flood Warnings in 2011
Flash Flood Warning 12, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 9, 2011, 3:21 PM MST for Coconino County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2011, 3:21 PM MST (22:21 UTC)
- Expired
- Jul 9, 2011, 5:59 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Coconino County, AZ
The radar
The Cedar City radar (KICX), 160 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 293 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
876
WGUS55 KFGZ 092221
FFWFGZ
AZC005-100115-
/O.NEW.KFGZ.FF.W.0012.110709T2221Z-110710T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
321 PM MST SAT JUL 9 2011
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
THIS INCLUDES ANTELOPE CANYON NEAR HIGHWAY 98 SOUTHEAST OF PAGE...
* UNTIL 615 PM MST
* AT 310 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN PRODUCING THUNDERSTORMS SLOWLY MOVING NORTHEAST INTO
ANTELOPE CANYON. HEAVY RAIN WILL RESULT IN RAPIDLY RISING WATER
THROUGH THE ANTELOPE CANYON DRAINAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3676 11140 3688 11143 3693 11143 3690 11136
3660 11126 3661 11132
$$
MCS1 follow-up statement
340
WGUS75 KFGZ 100059
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
559 PM MST SAT JUL 9 2011
AZC005-100108-
/O.CAN.KFGZ.FF.W.0012.000000T0000Z-110710T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-
559 PM MST SAT JUL 9 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL
COCONINO COUNTY...
THUNDERSTORMS HAVE MOVED OUT OF THE ANTELOPE CANYON AREA AND NO
FURTHER FLOODING IS EXPECTED.
LAT...LON 3676 11140 3688 11143 3693 11143 3690 11136
3660 11126 3661 11132
$$
MCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 9:25 AM MST, 5 hours 56 minutes earlier.
Area forecast discussion, Jul 9, 9:25 AM MST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 AM MST SAT JUL 9 2011 .SYNOPSIS...MONSOON MOISTURE WILL REMAIN OVER NORTHERN ARIZONA THROUGH TUESDAY. EXPECT A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY WITH NEAR NORMAL TEMPERATURES. ON WEDNESDAY...A LOW PRESSURE TROUGH DEEPENING ALONG THE WEST COAST IS EXPECTED TO BRING MUCH DRIER AIR INTO WESTERN ARIZONA AND LIMIT THUNDERSTORM CHANCES TO FAR EASTERN ARIZONA THROUGH FRIDAY. && DISCUSSION...SKIES ARE MOSTLY SUNNY ACROSS NORTHERN ARIZONA THIS MORNING. OVERNIGHT DEBRIS CLOUDINESS HAS DISSIPATED AND CUMULUS HAS ALREADY BEGUN TO FORM OVER HIGHER TERRAIN. FORECAST IS IN GOOD SHAPE...NO UPDATES NEEDED. && .PREVIOUS DISCUSSION /330 AM MST/...WATER VAPOR LOOP THIS MORNING SHOWS DEEP LAYERED MOISTURE OVER NORTHERN ARIZONA...AND THE 88D WITH A FEW CELLS ALREADY DEVELOPING ACROSS YAVAPAI COUNTY. FOR TODAY THROUGH MONDAY...PROGS OVERALL SHOW LITTLE CHANGE IN THE PATTERN WITH MOIST SOUTH SOUTHWEST FLOW ALOFT. AFTERNOON AND EVENING THUNDERSTORM CHANCES WERE BUMPED UP A FEW POINTS...ESPECIALLY ALONG THE MOGOLLON RIM AND WHITE MTNS. FROM TUESDAY THROUGH FRIDAY...MODELS ARE IN GOOD AGREEMENT AS THEY SHOW A LOW PRESSURE TROUGH DEEPENING ALONG THE WEST COAST. WINDS ALOFT VEER TO THE SOUTHWEST WITH DRY AND STABLE AIR WORKING INTO WESTERN AZ AS SOON AS TUESDAY AND SPREADING EASTWARD WEDNESDAY THROUGH FRIDAY. THUNDERSTORM CHANCES WERE REDUCED OR REMOVED ACCORDINGLY. THE FORECAST FROM WEDNESDAY THROUGH FRIDAY HAS THUNDERSTORM CHANCES LIMITED TO AREAS EAST OF A LINE FROM KAYENTA THROUGH PAYSON. AREAS WEST OF THIS LINE SHOULD SEE MOSTLY CLEAR SKIES AND SOME GENTLE SOUTHWEST AFTERNOON WINDS. && .AVIATION...FOR THE 18Z PACKAGE...SHOWERS AND THUNDERSTORMS WILL DEVELOP FIRST OVER THE HIGHER TERRAIN AND MOVE TOWARD THE NORTHEAST THROUGH THE AFTERNOON. ERRATIC WINDS AND MVFR/LCL IFR CONDITIONS SHOULD BE EXPECTED NEAR THE STRONGER STORMS. CONVECTIVE ACTIVITY DECREASING IN COVERAGE BY 03Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................HOWARD/DL AVIATION/FIRE WEATHER...RB FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Jul 9, 9:44 AM MST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 944 AM MST SAT JUL 9 2011 AZZ004>018-037>040-100700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 944 AM MST SAT JUL 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP OVER HIGHER TERRAIN BY LATE MORNING...SPREADING TO LOWER ELEVATIONS AS THE DAY PROGRESSES. STORMS WILL DRIFT SLOWLY FROM SOUTHWEST TO NORTHEAST. TODAY'S STORMS WILL PRODUCE SMALL HAIL AND LOCALLY HEAVY PRECIPITATION...CAUSING SOME ISOLATED NUISANCE FLOODING. CONVECTION SHOULD DISSIPATE FIRST OVER HIGHER TERRAIN AND LATER OVER LOWER ELEVATIONS...BEGINNING BY MID-LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY SHOULD BE A BIT MORE ACTIVE THAN TODAY. STARTING MONDAY...LOOK FOR GRADUAL DRYING TO CREEP EASTWARD ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HOWARD
In the hours before
Local storm report, Jul 9, 12:01 PM MST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1201 PM MST SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM HEAVY RAIN 2 W NUTRIOSO 33.95N 109.24W
07/09/2011 M0.25 INCH APACHE AZ TRAINED SPOTTER
COLTER CREEK OUT OF ITS BANKS AND FLOODING YARDS. ALSO
REPORTED THAT ONE QUARTER INCH OF RAIN FELL IN 15
MINUTES.
&&
EVENT NUMBER FGZ1100176
NPLocal storm report, Jul 9, 1:09 PM MST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
109 PM MST SAT JUL 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM FLASH FLOOD 2 E ALPINE 33.85N 109.10W
07/09/2011 APACHE AZ TRAINED SPOTTER
BURN AREA DEBRIS...WATER AND MUD FLOWING ACROSS
RESIDENTIAL PROPERTY AND THREATENING HOMES
&&
EVENT NUMBER FGZ1100177
RBSpecial weather statement, Jul 9, 2:13 PM MST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 213 PM MST SAT JUL 9 2011 AZZ007-008-015-092145- YAVAPAI AZ-COCONINO AZ- 213 PM MST SAT JUL 9 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA NORTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA UNTIL 245 PM MST AT 210 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES EAST OF ASH FORK...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... MILEPOST 155 ON I-40... MILEPOST 160 ON I-40... PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3531 11242 3523 11221 3510 11235 3515 11249 TIME...MOT...LOC 2112Z 208DEG 8KT 3520 11235 MCS
Special weather statement, Jul 9, 3:02 PM MST, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 302 PM MST SAT JUL 9 2011 AZZ016-018-092230- GILA AZ-NAVAJO AZ- 302 PM MST SAT JUL 9 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA EXTREME SOUTHWESTERN NAVAJO COUNTY IN NORTHEAST ARIZONA UNTIL 330 PM MST AT 256 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 11 MILES SOUTH OF YOUNG...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... RURAL CENTRAL GILA COUNTY... RURAL SOUTHWESTERN NAVAJO COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR AN ALL METAL VEHICLE. && LAT...LON 3413 11097 3407 11070 3384 11081 3390 11103 TIME...MOT...LOC 2202Z 198DEG 8KT 3396 11089 MCS
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:48 AM MST | Areal Flood Advisory | FGZ | Apache | 108 min |
| Jul 9, 11:39 AM MST | Flash Flood Warning | FGZ | Apache | 3 hr |
| Jul 9, 12:31 PM MST | Flash Flood Warning | FGZ | Apache | 4 hr |
| Jul 9, 2:13 PM MST | Special Weather Statement | FGZ | 32 min | |
| Jul 9, 3:02 PM MST | Special Weather Statement | FGZ | Gila | 28 min |
Nearby
Flash Flood Warnings in Arizona, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.